MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA NSC VALVE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA NSC VALVE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42365
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code Therapeutic Response, Decreased (2271)
Date of Event 10/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the valve was clogged.The valve was explanted and replaced and there was no injury to the patient.
 
Additional Manufacturer Narrative
The returned valve was not patent and the valve did not meet the requirements for leak testing due to multiple tears observed in the top of the reservoir.It is unknown how or when this damage occurred.Therefore, the reflux, pressure-flow and preimplantation testing were precluded due to this damage.The instructions for use that accompany the device caution that ¿care should be taken in handling the valves as silicone has a low cut and tear resistance.¿ all valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA NSC VALVE, REGULAR
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6998577
Report Number2021898-2017-00558
Device Sequence Number16440156
Product Code JXG
UDI-Device Identifier00643169466111
UDI-Public00643169466111
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K033850
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number42365
Device Catalogue Number42365
Device Lot NumberE10787
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2017
Supplement Date Received by Manufacturer11/07/2017
Initial Report FDA Received Date11/03/2017
Supplement Report FDA Received Date12/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;